Contact us 24/7
View all

Pfizer Recall Antidepressant – Possible Contamination

Katie Chapman3 years ago

According to Medscape.com, Pfizer has issued a nationwide recall of an antidepressant that may be contaminated with a heart drug, carrying potentially fatal health consequences.

About the Pfizer Recall

Recalls for three different lots of the antidepressant venlafaxine, (Effexor, Pfizer, Inc) were issued by the drug’s manufacturer after one bottle of Effexor XR contained a capsule of tikosyn 0.25 mg, an antiarrythimic medication used to treat atrial fibrillation/ atrial flutter and maintain normal sinus rhythm.

Pfizer is recalling one lot of 30-count Effexor XR (venlafaxine HCI) 150 mg extended-release capsules, one lot of 90-count Effexor XR (venlafaxine HCI) 150 mg extended-release capsules and one lot of 90-count Greenstone LLC-branded venlafaxine HCI 150 mg extended-release capsules as a precaution due to the products being packaged on the same line.

The recall involves Pfizer lot numbers V130142 and V130140, which both expire in October 2015, and Greenstone lot number V130014, which expires in August 2015.

What to do if you Have Consumed the Product

Patients should inform their physicians or hospital if they experience any of the following:

  • Feel faint
  • Dizziness
  • Abnormal heartbeat

Pfizer advises that wholesalers, distributors, government agencies, patient assistant programs and retailers with the product to stop distribution and return the product to Stericycle as soon as possible.

Direct customers are being notified by United Parcel Service next day mail, and Pfizer is arranging for the return of all recalled products.

Pharmacists should immediately quarantine the products, discontinue the distribution of the products, return all recalled lots of these products and notify their customers to whom they distributed the products.

HAVE YOU BEEN INJURED?

If you’ve been injured, we can help. Contact us